Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Paducah, KY
NWS Paducah, KY issued this special weather statement at Aug 27, 2021, 1:21 PM CDT for Daviess County, Kentucky. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2021, 1:21 PM CDT (18:21 UTC)
- Expired
- Aug 27, 2021, 2:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Paducah, KY
- Hail
- 0.50 in
- Wind
- 40
County Daviess County, KY
The radar
The Evansville,IN radar (KVWX), 69 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1077 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
395
WWUS83 KPAH 271821
SPSPAH
Special Weather Statement
National Weather Service Paducah KY
121 PM CDT Fri Aug 27 2021
INZ088-KYZ019-271900-
Spencer IN-Daviess KY-
121 PM CDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of southwestern Spencer
and central Daviess Counties through 200 PM CDT...
At 121 PM CDT, Doppler radar was tracking a strong thunderstorm over
Owensboro, moving north at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Stanley around 125 PM CDT.
Other locations in the path of this storm include Rockport, Eureka
and Grandview.
This includes the following highways...
Interstate 165 between Mile Markers 68 and 70.
Audubon Parkway between Mile Markers 20 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3794 8693 3793 8698 3792 8697 3790 8699
3790 8694 3770 8701 3772 8724 3795 8725
3795 8723 3797 8723 3800 8718 3802 8717
3800 8691
TIME...MOT...LOC 1821Z 186DEG 11KT 3779 8712
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
DRSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Aug 27, 12:35 PM CDT, 46 minutes earlier.
Area forecast discussion, Aug 27, 12:35 PM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1235 PM CDT Fri Aug 27 2021
.UPDATE...
Issued at 1235 PM CDT Fri Aug 27 2021
The 18Z TAF issuance has been updated for the 18Z TAF issuance.
&&
.SHORT TERM...(Today through Sunday night)
Issued at 300 AM CDT Fri Aug 27 2021
We will remain on the western periphery of a mid/upper level ridge
that has now shifted off the U.S. Southeast Coast for most of the
short term period. With the high farther east, will likely see
max temps cut a few degrees compared to the past couple
afternoons. However, with high humidity levels, we still expect
heat indices to climb to near or above the century mark. Thus,
chose to leave the current heat advisory in place today, and let
the day shift possibly make the call as to whether it may need to
be extended to Saturday. Aforementioned eastern ridge will also
serve to keep most locations rainfree, though cannot rule out a
few hit/miss thunderstorms esp during the heat of the afternoons.
.LONG TERM...(Monday through Thursday)
Issued at 309 AM CDT Fri Aug 27 2021
The main challenge for the extended forecast period will be
addressing the sensible weather impacts, especially QPF (Rainfall
amounts) in relation to the tropical system Ida.
All though most of the ensemble guidance is incorporating the
influence of Ida on PoPs, Weather, temperatures, etc., there is not
a cohesive areal signal for the placement of higher PoPs/QPF. Only
10 to 25 percent of the ECMWF and Canadian model members show
solutions similar to the scenario of the NHC forecast of Ida. For
now, adjusted the forecast PoPs and QPF closer to that expected
along the current NHC track. With this in mind, the higher QPF in
the extended period would be focused along the southern Pennyrile
(Trigg, Christian, Todd counties in western Kentucky), which is
closer to the climatological norm with remnants of tropical systems.
The anticipated time period of this heavier rainfall would be from
Tuesday morning through Wednesday morning of next week.
One of the caveats for rainfall amounts will be on Monday, then
again on Thursday and Friday.
On Monday, an impressed surface convergence zone at the surface and
deformation zone aloft north of tropical system Ida will serve to
generate more showers and thunderstorms over the WFO PAH forecast
area, especially Monday afternoon into Monday night. Adjusted
higher PoPs further south and west across the area on Monday, higher
than NBM initialization of PoPs.
On the Thursday and Friday, NBM maintains too high of a PoP/QPF
signal in the wake of the anticipated eastward placement of the
remnants of tropical system Ida. Attempted to lower and reduce the
influence of measurable PoPs during this time period.
Surprisingly then NBM initialization did a fair job of lowering
maximum temperatures under increased cloud cover and rain chances
associated with the remnants of Ida. At this time, confidence in the
NBM wind forecast and dewpoint values is marginal.
&&
.AVIATION...
Issued at 1235 PM CDT Fri Aug 27 2021
Isolated thunderstorms this afternoon and early evening will be
the primary concern to aviation. At this time, KOWB is the most
likely to be impacted by a storm, and some healthy outflow gusts
will be possible away from the storms. Otherwise, some MVFR fog
cannot be ruled out at KCGI and KPAH around sunrise.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory until 7 PM CDT this evening for ILZ075>078-080>094.
MO...Heat Advisory until 7 PM CDT this evening for MOZ076-086-087-100-
107>112-114.
IN...Heat Advisory until 7 PM CDT this evening for INZ081-082-085>088.
KY...Heat Advisory until 7 PM CDT this evening for KYZ001>022.
&&
UPDATE...DRS
SHORT TERM...GM
LONG TERM...Smith
AVIATION...DRSHazardous weather outlook, Aug 27, 10:44 AM CDT, 2 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 1044 AM CDT Fri Aug 27 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 1044 AM CDT Fri Aug 27 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight A Heat Advisory remains in effect through 7 PM for afternoon heat indices from 100 to 105. Isolated thunderstorms are expected today, mainly during the afternoon hours. Deadly lightning and locally heavy downpours will be the main thunderstorm hazards. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated to scattered non-severe thunderstorms will be possible over the weekend, mainly during the heat of the day. There will be a good chance thunderstorms Monday through Wednesday, with the best chances over west Kentucky. Heavy rainfall, will be most likely over southern sections of west Kentucky from Tuesday into early Wednesday. The main hazards during this time period will be torrential rainfall and lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. DRS
In the hours before
Special weather statement, Aug 27, 1:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
121 PM CDT Fri Aug 27 2021
INZ088-KYZ019-271900-
Spencer IN-Daviess KY-
121 PM CDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of southwestern Spencer
and central Daviess Counties through 200 PM CDT...
At 121 PM CDT, Doppler radar was tracking a strong thunderstorm over
Owensboro, moving north at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Stanley around 125 PM CDT.
Other locations in the path of this storm include Rockport, Eureka
and Grandview.
This includes the following highways...
Interstate 165 between Mile Markers 68 and 70.
Audubon Parkway between Mile Markers 20 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3794 8693 3793 8698 3792 8697 3790 8699
3790 8694 3770 8701 3772 8724 3795 8725
3795 8723 3797 8723 3800 8718 3802 8717
3800 8691
TIME...MOT...LOC 1821Z 186DEG 11KT 3779 8712
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DRSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 1:30 PM CDT | Areal Flood Advisory | PAH | Daviess | 3 hr |
| Aug 27, 4:07 PM CDT | Special Weather Statement | PAH | Edwards | 23 min |
| Aug 27, 4:17 PM CDT | Special Weather Statement | PAH | Edwards | 28 min |
| Aug 27, 4:55 PM CDT | Areal Flood Advisory | PAH | Edwards, Wabash | 3 hr |
| Aug 27, 5:58 PM CDT | Areal Flood Advisory | PAH | Wayne, White | 2 hr |
| Aug 27, 6:35 PM CDT | Special Weather Statement | PAH | Hamilton | 25 min |
| Aug 27, 6:48 PM CDT | Flash Flood Warning | PAH | Edwards | 61 min |
| Aug 27, 2:22 PM CDT | Special Weather Statement | PAH | Warrick | 23 min |
| Aug 27, 2:47 PM CDT | Special Weather Statement | PAH | Pike | 28 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.